MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
The 70% stenosed target lesion was located in the left anterior descending artery.A 10mm x 3.50mm wolverine coronary cutting balloon was used to dilate the lesion.When the wolverine was advanced through the guide into the lesion, the balloon shaft broke off the main part of the balloon.The break was less than 15cm from the hub.The wolverine was removed and a non bsc device was used to remove the balloon component and the procedure was completed.No adverse events were noted to the patient.
 
Event or Problem Description
It was reported that a shaft break occurred.The 70% stenosed target lesion was located in the left anterior descending artery.A 10mm x 3.50mm wolverine coronary cutting balloon was used to dilate the lesion.When the wolverine was advanced through the guide into the lesion, the balloon shaft broke off the main part of the balloon.The break was less than 15cm from the hub.The wolverine was removed and a non bsc device was used to remove the balloon component and the procedure was completed.No adverse events were noted to the patient.Device evaluated by mfr: the device was received in two sections as the result of a break in the hypotube.A visual and tactile examination identified a complete break in the hypotube of the device.The break was located at approximately 200mm distal to the strain relief.The hypotube was also noted to be severely kinked at several locations along its length.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the hypotube that may have contributed to the complaint incident.A microscopic examination identified damage to the tip.This type of damage is consistent with the device encountering resistance when attempting to cross a lesion.A visual and microscopic examination identified no damage to the markerbands or blades of the device.All blades were present and fully bonded to the balloon material.A visual examination identified that the balloon was not subjected to positive pressure.No issues were noted with the balloon that may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8072409
Report Number2134265-2018-62825
Device Sequence Number11301321
Product Code NWX
UDI-Device Identifier08714729888284
UDI-Public08714729888284
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2020
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0022465375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR